The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

Registered
Joined
67 Posts
Discussion Starter · #1 ·
when I eat something sweet, which happens once in a while, I get an aweful sick feeling & mild to moderate headache one hour after. Taking Janumet 50/1000mg bid with breakfast. Test my BG & it's not high nor low (5.0mmol). What is happening? Why? I do not make it a habit, just once in a while. hummm...馃槚馃槸
 

Registered
Joined
67 Posts
Discussion Starter · #3 ·
I have decided not to attemp this sweet thing again, not worth it. just curious to know why it happens though.
 

Registered
Joined
2,584 Posts
My bet is the one hour test is missing either a fast or slow spike. If you tested every 15 minutes I bet you would see a BG level you really do not want to see.

Or, your body is no longer making a lot of the digestive enzymes needed to break down that sweet something. So, your tummy/gut are stressed when they have to deal with it.

Or you are sensitive to something in the sweet (is it always the same sweet?). Previously you did not notice this reaction because it was masked by the discomfort your body was under as it tried to handle rising BG.

I can come up with a couple of other ideas.

There are ways to test and figure out more about what is going on. But stopping that sweet really is the most practical way to handle it.
 

Registered
Joined
8,607 Posts
Nanlou,

Do these sweets contain artificial sweetener? In particular aspartame?

My issue with that particular one goes back many years - it appeared to give me migraines and by and large has led me to the view that sugar substitutes of any type don't feature in my way of eating.
 

Registered
Joined
67 Posts
Discussion Starter · #6 ·
this only happens with sugar containing foods, not aspertame. Eg, muffins, cheesecake, homemade goodies mostly. I do not eat a lot, just once in a while I liked to taste with a few bites.... No more, wonky feelings for me��. thanks you for your input, I appreciate it, Cheers!
 
1 - 6 of 6 Posts
Top